MAUDE Adverse Event Report: ARTHREX, INC. UKA TIBIAL BEARING, SIZE 4, 10MM, VIT-E; KNEE PROSTHESIS

ARTHREX, INC. UKA TIBIAL BEARING, SIZE 4, 10MM, VIT-E; KNEE PROSTHESIS
Model Number UKA TIBIAL BEARING, SIZE 4, 10MM, VIT-E
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, a sales representative reported via email that an ar-521-tbd0 ibalance uka tibial bearing implant malfunctioned during insertion and failed to lock into the tibial tray.This was discovered during a uka procedure on (b)(6) 2025, with no reported patient harm.Additional information was received on 06/27/2025: during the procedure, the ar-521-tbd0 ibalance uka tibial bearing implant partially engaged.Mild resistance was encountered during insertion.During the attempted insertion, the locking tabs of the implant broke.All fragments were retrieved from the patient.To complete the case, a second ar-521-tbd0 was opened and successfully used.The surgery was not delayed, and no additional anesthesia was required.There have been no reports of patient harm or adverse effects on or after the procedure.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-521-tbd0, ibalance® uka tibial bearing implant, vit e, size 4, 10 mm thickness, batch 579230415, was returned for evaluation.Visual evaluation revealed indentations in the structural body of the tibial bearing, along the edges of the device.The most likely cause for the reported failure can be attributed to user error of the device due to user-applied mechanical forces during insertion/extraction of the trial.The complaint allegation is confirmed.

Brand Name
UKA TIBIAL BEARING, SIZE 4, 10MM, VIT-E
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22507727
Report Number1220246-2025-02870
Device Sequence Number8788417
Product Code HSX
UDI-Device Identifier00888867233218
UDI-Public(01)00888867233218(11)230301(17)280229(10)579230415
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUKA TIBIAL BEARING, SIZE 4, 10MM, VIT-E
Device Catalogue NumberAR-521-TBD0
Device Lot Number579230415
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown